Nevada, 2005High Wind in Nevada, March 19, 2005
March 19, 2005 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 19, 3:30 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 19, 3:30 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 PM PST SAT MAR 19 2005
.SHORT TERM...STRONG JET DYNAMICS AND APPROACHING COLD POOL ALOFT
HAVE RESULTED IN BANDS OF CONVECTIVE SHOWERS AND EMBEDDED TSTMS
MOVG ACROSS SAC VALLEY AND INTO SIERRA THIS AFTERNOON. STRONG WINDS
UP TO 90 MPH ALONG SIERRA CREST WITH GUSTS TO 50 MPH ALONG LEE
SLOPES INTO WRN NV. WILL CANCEL WIND ADVISORY AS MAIN COLD FRONT
HAS SHIFTED EAST OF AREA THIS AFTN. DIFFICULT TO TIME JET IMPULSES
WILL MAKE QPF TIMING DIFFICULT IN SIERRA. GOOD OROGRAPHIC FLOW
PATTERN SHOULD ALLOW SNOW TO CONTINUE ALONG WESTERN SLOPES OF SIERRA
INTO MONDAY WITH AN ADDITIONAL 1 TO 2 FEET EXPECTED BY MON EVE...
THUS WILL CONTINUE WINTER STORM WARNING THROUGH MONDAY EVENING. 18Z
GFS MODEL RUN MUCH DIFFERENT WITH TIMING OF NEXT IMPULSE TUESDAY
AND TUESDAY NGT. HAVE BROAD BRUSHED CHC POPS IN SIERRA ZONES FOR
MON NGT INTO TUES NGT FOR NOW UNTIL BETTER MODEL CONSENSUS DEVELOPS.
CYLKE
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
WITH WIDE SPREAD OF MODEL SOLUTIONS FURTHER IN THE EXTENDED...I MADE
FEW CHANGES TO THE LONG TERM PACKAGE. IN THIS PROGRESSIVE SPRINGTIME
PATTERN...I KEPT SLIGHT CHANCES FOR PRECIPITATION BROADBRUSHED AND
WENT WITH TEMPERATURE PERSISTANCE...WITH PROFILES NEAR NORMAL. SHULZ
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING NVZ002 ABOVE 6500 FEET UNTIL 10 PM
MON.
.CA...WINTER STORM WARNING CAZ071 ABOVE 5500 FEET UNTIL 10 PM MON.
WINTER STORM WARNING CAZ072 ABOVE 6500 FEET UNTIL 10 PM MON.
WINTER STORM WARNING CAZ073 ABOVE 6500 FEET UNTIL 10 PM MON.
&&Hazardous weather outlook, Mar 19, 5:07 AM PST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
507 AM PST SAT MAR 19 2005
CAZ071>073-NVZ002-003-201500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MONO-
507 AM PST SAT MAR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..
.DAY ONE...TODAY THROUGH TONIGHT
LOW PRESSURE SYSTEM WILL CONTINUE TO BRING RAIN AND SNOW TO THE
SIERRA AND LAST THROUGHOUT THE WEEKEND. SNOW LEVELS WILL START
BETWEEN 6000 AND 6500 FEET AND THEN DROP SATURDAY AND SUNDAY. SEE
WINTER STORM WARNING /WWUS45 KREV RNOWSWREV/ FOR DETAILS.
AREA WINDS WILL INCREASE TO 20 TO 40 MPH BY THIS AFTERNOON IN
THE RENO AND CARSON CITY AREAS. SEE WIND ADVISORY /WWUS75 KREV
RNONPWREV/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...
RAIN AND SNOW WILL CONTINUE THROUGH TUESDAY AS THIS SYSTEM PASSES
THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT SNOWFALL AND/OR WIND
DAMAGE ACCORDING TO ESTABLISHED CRITERIA.
MCGUIRE
In the hours before
Local storm report, Mar 19, 2:27 PM PST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
227 PM PST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM SNOW 5 ENE INCLINE VILLAGE 39.28N 119.88W
03/19/2005 5.0 INCH WASHOE NV TRAINED SPOTTER
0101 PM SNOW DONNER PEAK 39.31N 120.31W
03/19/2005 5.0 INCH PLACER CA DEPT OF HIGHWAYS
0110 PM SNOW TRUCKEE 39.33N 120.20W
03/19/2005 3.0 INCH NEVADA CA DEPT OF HIGHWAYS
3 INCHES NEW SNOW AT TRUCKEE I-80 AG INSPECTION STATION
AT 6200 FT
0120 PM SNOW ALPINE MEADOWS 39.17N 120.22W
03/19/2005 8.0 INCH PLACER CA SKI RESORT
8 INCHES TOTAL SNOWFALL SINCE MIDNIGHT.
0130 PM SNOW NORTHSTAR 39.28N 120.12W
03/19/2005 5.0 INCH PLACER CA SKI RESORT
5 INCHES TOTAL SNOWFALL AT 8500 FT
&&
JLKHigh Wind, X Sw Washoe/W Carson City/Nw Douglas
- When
- March 19, 6:00 PM PST
- Where
- X Sw Washoe/W Carson City/Nw Douglas forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.789, -119.640 (the zone’s center; the record gives no point)
Wind gust of 55 knots (63 mph) recorded at the Galena Creek RAWS sensor.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, March 19, 20051 death · 1 event
- Hail and Damaging Winds in Texas, March 19, 2005$232,000 · 2 in hail · 17 events
- Hail and Damaging Wind in Texas, March 19, 2005$200,000 · 1.75 in hail · 2 events
- High Wind in Oregon, March 19 to 20, 200584 kt wind · 12 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20051.75 in hail · 9 events
- Winter Weather in Colorado, March 19 to 21, 20057 events
- Winter Storm in Wisconsin, March 19, 20055 events
- Hail in Texas, March 19, 20051 in hail · 5 events
- Debris Flow and Heavy Rain in California, March 19 to 20, 20054 events
- Flash Flooding and Hail in Texas, March 19, 20051.75 in hail · 4 events
- Winter Weather in Utah, March 19 to 21, 20053 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 19, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470463.